MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCALIBUR¿ FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCALIBUR¿ FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL
Model Number 342975
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd facscalibur¿ flow cytometer that there was erroneous results.The following information was provided by the initial reporter: facscalibur - unexpected result clinical, not used for patient diagnosis, no impact on patients.
 
Additional Manufacturer Narrative
Initial reporter phone #: (b)(6).G.8 pma / 510(k)#: k923790, k973483.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6 investigation summary scope of issue: the scope of issue is only limited to facscalibur, part # 342975 and serial # (b)(6).Problem statement: customer reported a complaint regarding unexpected results on (b)(6) 2023.This poses the risk of producing erroneous results that might impact patient diagnosis and treatment.The instrument was repaired and found to be functioning as expected, and neither the customer nor any patients were harmed due to this issue.¿ manufacturing defect trend: there are zero qns (quality notifications) for part # 342975 related to the reported issue.Date range from (b)(6) 2022 to (b)(6) 2023.¿ device history record (dhr) review: dhr part # 342975, serial # (b)(6), file # (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.¿ complaint history review: there are 7 complaints for part # 342975 related to the as reported code 1 ¿ result - erroneous diagnostic; date range from (b)(6) 2022 to (b)(6) 2023.¿ returned sample analysis: a return sample was not requested for evaluation because the potential cause of the issue was determined using the servicemax review.After the repairs/replacements, the instrument was found to be performing as intended.¿ service history review: review of related work order #: (b)(4); case # (b)(4) install date: (b)(6) 2014 defective part number: 03-20128-02 - pcb assembly ssc/fl2 or fl1/fl3 work order notes: o subject / reported: pi-342975 - facscalibur - abnormal result o problem description: facscalibur - result was abnormal ;clinical, not used in patient diagnosis, did not affect the patient.Ren lei o work performed : fl2-1 compensation adjustment can not be adjusted, after replacing the fl1/3 circuit board to solve, the preparation of samples on the machine results are normal, the instrument operation is normal o cause: fl2-1 compensation adjustment can not be adjusted, after replacing the fl1/3 circuit board to solve, the preparation of samples on the machine results are normal, the instrument operation is normal o solution: fl2-1 compensation adjustment can not be adjusted, after replacing the fl1/3 circuit board to solve, the preparation of samples on the machine results are normal, the instrument operation is normal o parts replaced: 03-20128-02 - pcb assembly ssc/fl2 or fl1/fl3 ¿ labeling / packaging review: n/a ¿ risk analysis: risk management file part # 342973ra, rev.04/vers.D, risk analysis facscalibur prod family was reviewed.This file did not contain the appropriate hazards and mitigations, and an eco has been opened to assess additional hazards and their risk levels.Ecr #(b)(4) has been created and will revise the existing calibur risk analysis document to include causes, mitigations, and risk ratings related to erroneous results.¿ potential causes: based on the investigation results, the potential cause of the abnormal result was a failed fl1/3 circuit board.¿ investigation result / analysis: the investigation was performed and based on the review of complaint trend, defect trend, dhr review, risk analysis, and service activity review, the potential cause of the abnormal result was a failed fl1/3 circuit board.The customer reported a complaint regarding abnormal results.The fl2-1 compensation could not be adjusted.In an attempt to resolve the issue, the field service representative (fsr) replaced the fl1/3 circuit board.After the replacement, the issue was resolved.The instrument is confirmed to be performing as intended.Although the unexpected results were from patient samples, no patient was treated nor harmed from incorrect results.The results were captured prior to any diagnostic decision and was not reported to the clinician.¿ conclusion: based on the investigation results, the complaint was confirmed, and the potential cause of the abnormal results was a failed fl1/3 circuit board.The customer reported a complaint regarding abnormal results.In an attempt to resolve the issue, the fsr replaced the fl1/3 circuit board.After the replacement, the instrument was operating as intended.Based on the investigation results a capa is not required because the issue was resolved and there was no impact to customer and patient health or safety.¿ supporting document: n/a h3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD FACSCALIBUR¿ FLOW CYTOMETER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16538395
Report Number2916837-2023-00071
Device Sequence Number12263803
Product Code GKZ
UDI-Device Identifier00382903429752
UDI-Public00382903429752
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K923790
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number342975
Device Catalogue Number342975
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer05/23/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/08/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown